MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 97810
Medical Device Problem Codes Intermittent Continuity (1121); Electromagnetic Interference (1194); Overheating of Device (1437); Data Problem (3196)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins) for urinary/bowel dysfunction.It was reported that the reason for the call was the patient said they had a machine at work that was affecting their device.The patient said the machine was induction welding and they were 2 feet away from it and all of a sudden it changed.The patient also said it heated up and felt like an ant bit them inside where the electrodes are.The patient mentioned the device acted funny and affected the level of stimulation.The patient was on the other side of a concrete wall 2 meters away and could still feel the device heating up.The patient also said it was also causing the stimulation to turn on and off.The issue was not resolved through troubleshooting.The patient was redirected to their healthcare provider to further address the issue.Patient and employee were both on the call.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received from a healthcare professional (hcp).The hcp reported that the cause of the device heating up had not been determined and what most likely cause or contributed to this issue that is unknown.The patient reported feeling warmth and heat at the site of their device when they were in close proximity to a specific type of machine that they used at work.They had this device for their bladder and bowel.When asked what steps were you were or will be taken to resolve this issue they reported that the patient came to them on 2025-dec-03 and they checked the device and they had normal impedance and they was feeling stimulation in the correct place they were not currently having pain as they were obviously nowhere near this machine that they used at their workplace.They did confirm that everything was working correctly on their device and the device itself had not been damaged but they had decided that it would best for the patient to work further from this machine and be asked or to ask for employers to move them to a different department or a different machine to use.When asked about the cause of the simulation changing turning on and off determined, they didn't the true cause of the stimulation change or the increase in simulation felt by the patient, but it did seem to correlate with being in close proximity to this machine that they used.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23743091
Report Number3004209178-2025-20676
Device Sequence Number21384716
Product Code EZW
UDI-Device Identifier00763000596736
UDI-Public(01)00763000596736(17)260428
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Model Number97810
Device Catalogue Number97810
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date12/19/2025
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexUnknown